Alert archive / California / Wind Advisories in 2018
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 10, 2018, 7:45 AM PDT. It took effect at May 11, 2018, 10:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 7:45 AM PDT (14:45 UTC)
- In effect from
- May 11, 2018, 10:00 AM PDT
- Expired
- May 11, 2018, 6:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
373 WWUS76 KSTO 101445 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 745 AM PDT Thu May 10 2018 ...Strong, Gusty North Winds in the Sacramento Valley on Friday... .Strong and gusty north winds will develop on Friday over the Sacramento Valley, especially on the west side of the valley. CAZ015>017-111500- /O.NEW.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 745 AM PDT Thu May 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 AM to 6 PM PDT Friday. * TIMING...Increasing north winds Friday morning, continuing into early Friday evening. * WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher, especially west of Interstate 5. * IMPACTS...Loose objects blown down or away. Possible downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
625 WWUS76 KSTO 102221 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 321 PM PDT Thu May 10 2018 ...Strong, Gusty North Winds in the Sacramento Valley on Friday... .Strong and gusty north winds will develop over the Sacramento Valley on Friday, especially on the west side of the valley. The strong winds are forecast to spread into the eastern half of Solano County and Delta during the morning and afternoon. CAZ018-111800- /O.EXA.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 321 PM PDT Thu May 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 AM to 6 PM PDT Friday. * TIMING...Increasing north winds Friday morning, continuing into early Friday evening. * WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher, especially the eastern half of Solano County and the Delta. * IMPACTS...Loose objects blown away. Possible downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>017-111800- /O.CON.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 321 PM PDT Thu May 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... * TIMING...Increasing north winds Friday morning, continuing into early Friday evening. * WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher, especially west of Interstate 5. * IMPACTS...Loose objects blown away. Possible downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
974 WWUS76 KSTO 111134 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 434 AM PDT Fri May 11 2018 ...Strong, Gusty North Winds in the Sacramento Valley on today... .Strong and gusty north winds will increase over the Sacramento Valley today, especially on the west side of the valley. The strong winds are forecast to spread into the eastern half of Solano County and Delta during the morning and afternoon. CAZ015>018-120100- /O.CON.KSTO.WI.Y.0008.180511T1700Z-180512T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 434 AM PDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... * TIMING...Increasing north winds this morning, continuing into early evening. * WINDS...North winds 20 to 30 mph with gusts to 40 mph or higher, especially west of Interstate 5. * IMPACTS...Loose objects blown away. Possible downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 3:21 AM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 10, 3:21 AM PDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 321 AM PDT Thu May 10 2018 .SYNOPSIS... Warm and dry weather continues. Slight cooling returns early next week along with a chance of showers and thunderstorms over the mountains. && .DISCUSSION... Some high clouds overhead associated with weak short-waves moving through the broad trough over NorCal. Current temperatures are a bit cooler compared to 24 hours ago and range from the mid 30s in the mountain valleys to the lower 60s across milder portions of the Central Valley. Onshore gradients have slackened considerably since Wednesday, so not expecting any stratus to make it inland into the Sacramento region this morning. Temperatures will be up slightly for most areas today with little or no synoptic warming. Stronger wave moves down from the PacNW on Friday eventually forming a closed low over the Great Basin by late in the day. A few showers will be possible Friday afternoon in the Sierra south of Lake Tahoe ahead of the strong short-wave. However, the bigger impact will be gusty northerly winds that develop Friday as a strong barrier jet sets up along the west side of the Sacramento Valley and continues Friday night. MFR-SAC gradient forecast to peak around 11 mbs with gusts around 40 mph possible during the day in the valley and continuing Friday night over the western foothills. The closed low is forecast to remain centered near where the Utah/Nevada/Idaho borders meet through the weekend. Temperatures will remain a little above average with a chance of late day showers and thunderstorms over the Sierra Nevada. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Next week a blocking pattern is expected across the region, with an upper low centered over the Great Basin and an upper level over the Pacific Northwest. This setup will bring cooler, near normal temperatures along with mountain showers and afternoon/evening thunderstorms. A Pacific upper low approaches mid week, keeping this general pattern going through the rest of the week, and bringing below normal temperatures. The core of the low moving is currently expected to move inland late Thursday into Friday, though there are hints of lingering mountain showers potentially into the weekend. EK && .AVIATION... VFR conditions continue over the next 24 hours at the TAF sites with mostly clear skies and winds generally 10kt or less. Gusts to 30 kt possible in the Delta area this morning through 18z. EK && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 6 PM PDT Friday for Central Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.